Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


CD4 and CD8 cells count
Nov 12, 2008

One of my friend is an HIV infected person,and it was found recently while doing some surgery.His CD4 cells count is 263 and CD8 cells count is 66.5%.Doctor has prescribed Tablet VIRADAY ,one tablet per day.

My questions is with this CD4 and CD8 cells count,can my friend servive?? will that tablet VIRADAY work on his body and reduce the Viral load??

Response from Dr. Young

Thank you for your post.

Viraday is the generic version of the very widely used and highly recommended medication Atripla (tenofovir/FTC/efavirenz). Viraday is not available for purchase here in the US or Europe.

Your friend was correct in starting HIV treatment- all current national treatment guidelines recommend treatment when CD4 counts are below 350. Effective therapy (including Viraday/Atripla) will reduce viral loads to undetectable levels in at least 3-6 months and I'd expect a roughly 200 cell increase in CD4s in one year. Provided that your friend takes his medication with the utmost adherence (we aim for 95%), gets good medical follow up and is lucky not to have significant side effects or transmitted drug resistance (things that we routinely monitor in our clinic), I'd expect his prognosis to be excellent.

So, thanks for writing- be there to support your friend's adherence and follow up to doctors appointments. I think that his future should be a healthy one.

BY



Previous
Staying On Atripla
Next
atripla and side effects

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement